Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 199, NWS Amarillo, TX

August 3, 2015Dallam County, Texas; Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 3, 2015, 5:25 PM CDT for Dallam County, Texas; Cimarron County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2015, 5:25 PM CDT (22:25 UTC)
Expired
Aug 3, 2015, 6:15 PM CDT
In force
50 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Cimarron County, OK, Dallam County, TX

The radar

The Amarillo radar (KAMA), 162 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:42 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 3, 3:42 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CDT MON AUG 3 2015

.DISCUSSION...
SITUATION CONTINUES TO SET UP FOR A HEAVY RAIN EVENT THIS EVENING AND
OVERNIGHT.  UPPER-LEVEL DISTURBANCE SEEN IN WATER VAPOR IMAGERY
ADVANCING INTO NORTHWEST PART OF FORECAST AREA EXPECTED TO INDUCE
FURTHER DEVELOPMENT OF MID-LEVEL TROF.  CURVATURE IN TIGHT 700 MB
CIRCULATION EXPECTED TO GENERATE VORTICITY LOBES WHICH WILL TRAVERSE
PANHANDLES THIS EVENING AND OVERNIGHT.  LOWER LEVELS WILL BE
MOISTENED FURTHER BY DEVELOPMENT AND STRENGTHENING OF LOW-LEVEL JET
TONIGHT.  ORGANIZED CONVECTIVE COMPLEX IS LIKELY TO MAKE A NORTHWEST
TO SOUTHEAST MOVE ACROSS MUCH OF THE FORECAST AREA TONIGHT.  SUCH A
COMPLEX COULD TAKE ON A LINEAR STRUCTURE...WITH AN INCREASED THREAT
FOR DAMAGING THUNDERSTORM WINDS.

DUE TO RECENT COPIOUS RAINFALL AMOUNTS...FLASH FLOOD WATCH WHICH WAS
ISSUED EARLIER TODAY REMAINS IN EFFECT AREA WIDE FROM 4 PM TODAY
THROUGH 10 AM TUESDAY.  FULLY EXPECT TO CLEAR MOST OF AREA FROM WATCH
BY SUNRISE TUESDAY...BUT MAY STILL HAVE THUNDERSTORMS CONTINUING IN
EASTERN SECTIONS AFTER DAYBREAK.

OTHERWISE...MOSTLY UNEVENTFUL WEATHER EXPECTED. DRY FORECAST TUESDAY
AFTERNOON THROUGH FRIDAY WITH LOW POPS FRIDAY NIGHT THROUGH SATURDAY
NIGHT ACROSS NORTHERN AND WESTERN SECTIONS.

COCKRELL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  92  68  95  71 /  60   5   5   5   5
BEAVER OK                  68  92  68  96  71 /  80  20  10   5   5
BOISE CITY OK              63  91  64  95  68 /  70   5   5   5   5
BORGER TX                  69  94  71  97  73 /  60   5   5   5   5
BOYS RANCH TX              67  95  69  98  71 /  60   5   5   5   5
CANYON TX                  65  94  68  97  70 /  50   5   5   5   5
CLARENDON TX               68  95  71  99  73 /  60   5   5   5   5
DALHART TX                 66  94  66  96  68 /  70   5   5   5   5
GUYMON OK                  66  92  67  97  70 /  80  10   5   5   5
HEREFORD TX                66  94  68  97  69 /  50   5   5   5   5
LIPSCOMB TX                70  94  70  99  72 /  80  20  10   5   5
PAMPA TX                   67  92  69  96  71 /  70  10   5   5   5
SHAMROCK TX                69  95  70 100  73 /  70  20   5   5   5
WELLINGTON TX              70  97  71 102  74 /  60  20   5   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

88/03
Hazardous weather outlook, Aug 3, 3:43 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
343 PM CDT MON AUG 3 2015

OKZ001>003-TXZ001>020-041115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
343 PM CDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGH THIS
EVENING AND OVERNIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. HEAVY RAIN
FROM SOME OF THESE THUNDERSTORMS WILL LIKELY CAUSE FLOODING OR FLASH
FLOODING. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR ALL OF THE
PANHANDLES BEGINNING AT 4 PM TODAY. THE STRONGEST STORMS MAY BECOME
SEVERE PRODUCING WIND GUSTS TO AROUND 60 MPH. HAIL UP TO HALF DOLLAR
SIZE IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING ACROSS EASTERN
SECTIONS OF THE PANHANDLES. ADDITIONAL HEAVY RAINS WILL BE POSSIBLE.
THE FLASH FLOOD WATCH WILL CONTINUE IN THE EASTERN PANHANDLES THROUGH
10 AM TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT ACROSS
PORTIONS OF THE PANHANDLES. HEAVY RAIN WILL LIKELY BE THE PRIMARY
HAZARD DURING THIS TIME FRAME...ALTHOUGH SOME STORMS COULD BECOME
STRONG AND PRODUCE GUSTY WINDS TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE READY FOR
LIMITED ACTIVATION THIS AFTERNOON AND EVENING. SPOTTERS AND OBSERVERS
ARE REQUESTED TO RELAY ANY RAINFALL AND FLOODING REPORTS TO THE
NATIONAL WEATHER SERVICE IN AMARILLO.

COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:07 PM CDTAreal Flood AdvisoryAMAHemphill, Lipscomb4 hr
Aug 2, 7:48 PM CDTSpecial Weather StatementAMARoberts42 min
Aug 2, 8:09 PM CDTSpecial Weather StatementAMAGray51 min
Aug 2, 8:16 PM CDTSpecial Weather StatementAMAPotter44 min
Aug 2, 9:10 PM CDTSpecial Weather StatementAMADonley50 min
Aug 2, 10:06 PM CDTAreal Flood AdvisoryAMACarson, Hutchinson3 hr
Aug 2, 10:10 PM CDTSpecial Weather StatementAMACarson65 min
Aug 2, 10:41 PM CDTFlash Flood WarningAMACarson, Hutchinson4 hr
Aug 3, 12:03 AM CDTAreal Flood AdvisoryAMAPotter, Randall4 hr
Aug 3, 2:14 AM CDTAreal Flood WarningAMAPotter, Randall12 hr
Aug 3, 12:52 PM CDTFlash Flood WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more16 hr
Aug 3, 2:15 PM CDTAreal Flood WarningAMAPotter, Randall20 hr
Aug 3, 6:14 PM CDTSevere Thunderstorm WarningAMADallam61 min
Aug 3, 4:38 PM CDTSevere Thunderstorm WarningAMACimarron52 min
Aug 3, 5:15 PM CDTAreal Flood AdvisoryAMACimarron3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.